Hyperthyroidism Support Group

Hyperthyroidism (or "overactive thyroid gland") is the clinical syndrome featuring weight loss (often accompanied by a ravenous appetite), fatigue, weakness, hyperactivity, irritability, apathy, depression, polyuria, and sweating. Additional symptoms may include palpitations and arrhythmias (notably atrial fibrillation), dyspnea, loss of libido, nausea, vomiting, and diarrhea.

0 Online
0 Online

will my hair stop falling out ?

my hair has been falling out for about 3 months. was told that i have overactive thyroid. going for a scan and a sonagram in a week. any advice out there? new to this. don't know what to expect.

Replies

deleted_user
deleted_user

mine sis the same thing the scan will consist of two days first u will get a iodine pill and the next day u will do the actual scan. then this is to comfirm hyperthyroidism. im now taking methimazole its working they wanted to do radioactive iodine but once i research it i decided not to im here for you and is willing to discuss this problem with u anytime.....blasian
deleted_user
deleted_user

I haven't gone through the scanning yet. I have the same problem with my hair falling out. I'm wondering myself if so much will stop falling out once I start to go back to normal. The funny thing is when I see people they say that my hair is getting so long and thick. And I'm thinking if you only see what comes out during the day and when I brush my hair. lol
deleted_user
deleted_user

Hi Pls51, I totally understand your concern...But I have good news it is a temporary side effect with a hyperthyroid and one that will clear up once the medication has started. Most people will notice a difference with in a month to 3 months.
deleted_user
deleted_user

This is one side effect I was surprised to hear about because I keep my head shaved down real low and so I never gave my Graves' disease and hyperthyroidism the chance to attack this particular area. It was brought up by the doctors though, they thought that I had my head shaved because of the hair loss side effect. Side note, I am going back to the doctors to have everything done again now, they are doing all the blood work over, they are doing another ultrasound and they are doing another scan with the iodine. Nobody will tell me all of this is being done again yet. They are more than positive I have Graves' disease, so I don't know if they are looking for cancer now or what.
deleted_user
deleted_user

I totally understand what you're going through. My hair has been falling out for a lot longer than that, and it was thin to begin with, so I can really notice it now. It has recently slowed down a little, but I was only diagnosed with Hyperthyroidism a couple of weeks ago, so I have to give it time for the meds to work. I don't really have any actual advice for you yet, just wanted you to know that you're not alone!

Peace!

Lisah
deleted_user
deleted_user

My hair is falling out too. It makes me very unhappy, but I have a lot of hair, so no one is really noticing except me. I was recently diagnosed too and haven't started meds yet, but I'm hoping it will clear up soon after I begin. Everything I've read indicates that it will go away. So I guess just pray that not too much falls out. That's what I'm doing in the meantime.

The tests are not scary. You have to be very still, and the pill made me feel like I had heartburn, and you have to go three times (this is annoying) but that really is the worst of it. I asked a lot of questions about how the test worked and it actually was kind of interesting.
deleted_user
deleted_user

About a year and a half after my hair started falling out I was diagnosed with Graves Disease and Hyperthyroidism. After starting Methimazole, it slowed down a lot. Recently the thyroid specialist determined that I was getting too much of the Methimazole and reduced my daily intake. Now my hair is falling out even more than ever. I have long hair and now with short frayed chunks all over my head. I'm kinda scared and I don't want to look like this. I only weigh about 94 lbs now. Also I am having heart palpitations. The doctors haven't been any help. I found out I had graves disease by searching my symptoms on the net and then the doctor confirmed it when I suggested that I may have Graves. Worthless. Why did they go to school and why do I pay them $200 per trip to the doctors to have to diagnose myself? So if you get any answers you can use, let me know. The doctors don't tell me anything. Basically act as though I had not said anything. Or asked anything. Or that I am just a number on a page. No personable interactions, no compassion, no bedside manner what so ever.